Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 17, NWS Tampa Bay, FL

January 22, 2016Hillsborough County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 22, 2016, 11:15 AM EST for Hillsborough County, Florida. It was in force for 15 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 22, 2016, 11:15 AM EST (16:15 UTC)
Expired
Jan 22, 2016, 11:30 AM EST
In force
15 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 22, 11:17 AM ESTTSTM WND DMGSouth Tampa, FLA LARGE PALM TREE WAS BLOWN DOWN AT A RESIDENCE. PUBLIC REPORT RELAYED BY BROADCAST MEDIA.
Jan 22, 11:17 AM ESTTSTM WND DMGSouth Tampa, FLTREE DOWNED RESULTING IN SUBSTANTIAL ROOF DAMAGE TO A RESIDENCE. REPORT RECEIVED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 9:49 AM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 4.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 463 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
463 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

263 
WUUS52 KTBW 221615
SVRTBW
FLC057-221645-
/O.NEW.KTBW.SV.W.0017.160122T1615Z-160122T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1115 AM EST FRI JAN 22 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 1145 AM EST

* AT 1115 AM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER MACDILL AIR
  FORCE BASE...OR NEAR TAMPA...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TAMPA...MACDILL AIR FORCE BASE...UNIVERSITY OF TAMPA...DAVIS
  ISLANDS...PETER O KNIGHT AIRPORT...CHANNELSIDE...SOUTH TAMPA AND
  SOHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2796 8243 2791 8245 2794 8246 2792 8249
      2789 8248 2786 8249 2784 8247 2783 8247
      2783 8254 2786 8255 2788 8253 2790 8254
      2794 8253 2796 8257
TIME...MOT...LOC 1615Z 271DEG 37KT 2787 8254 

HAIL...<.75IN
WIND...60MPH
 
$$

TF
1 follow-up statement
678 
WWUS52 KTBW 221630
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1130 AM EST FRI JAN 22 2016

FLC057-221640-
/O.CAN.KTBW.SV.W.0017.000000T0000Z-160122T1645Z/
HILLSBOROUGH FL-
1130 AM EST FRI JAN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HILLSBOROUGH COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR
WEST CENTRAL FLORIDA.

LAT...LON 2796 8243 2791 8245 2794 8246 2792 8249
      2789 8248 2786 8249 2784 8247 2783 8247
      2783 8254 2786 8255 2788 8253 2790 8254
      2794 8253 2796 8257
TIME...MOT...LOC 1628Z 271DEG 37KT 2787 8236 

$$

TF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 9:56 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 22, 9:56 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
956 AM EST FRI JAN 22 2016

.UPDATE...
SEVERE THUNDERSTORM WATCH NUMBER 8 IS IN EFFECT FOR ALL OF WEST
CENTRAL AND SOUTHWEST FLORIDA WITH THE EXCEPTION OF LEVY COUNTY
UNTIL 5 PM.

&&

.PREV DISCUSSION... /ISSUED /

FOR THE MORNING UPDATE...
LINE OF SHOWERS AND STRONG/SEVERE THUNDERSTORMS OVER THE EASTERN
GULF OF MEXICO WILL PUSH ONSHORE THE WEST COAST OF FLORIDA BETWEEN
10 AND 11 AM...APPROACH THE INTERIOR PENINSULA AROUND NOON...AND
SOUTHWEST FLORIDA BETWEEN 1 AND 2 PM. TBW SOUNDING INDICATES
STRONG VERTICAL SHEAR...WEAK INSTABILITY...AND SIGNIFICANT VEERING
OF WINDS WITH HEIGHT WITH HELICITY VALUES IN THE 300-400 RANGE.
THE MAIN THREAT WILL BE STRONG DAMAGING WINDS WITH GUSTS OF
AROUND 60 MPH WITH THE MAIN LINE OFFSHORE...BUT AN ISOLATED
TORNADO IS ALSO POSSIBLE.

A FEW THUNDERSTORMS AHEAD OF THE MAIN LINE CURRENTLY OVER THE
PENINSULA WILL SUPPORT WINDS OF 40 TO 50 MPH DUE TO THE STRONGER
WINDS JUST ABOVE THE SURFACE...HOWEVER AN ISOLATED SEVERE
THUNDERSTORM IS ALSO POSSIBLE WITH THE CELLS AHEAD OF THE MAIN
LINE. CURRENT ZONES ARE ON TRACK WITH NO UPDATE PLANNED.

TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK FROM 1 PM EST THIS AFTERNOON THROUGH
     SUNDAY MORNING FOR COASTAL CHARLOTTE-COASTAL
     HILLSBOROUGH-COASTAL LEE-COASTAL MANATEE-COASTAL
     SARASOTA-PINELLAS.

     HIGH SURF ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST
     SUNDAY FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-
     COASTAL LEE-COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT
     20 NM-COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS
     FL OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
     SUWANNEE RIVER FL OUT 20 NM-WATERS FROM BONITA BEACH
     TO ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD
     TO TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM
     TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.

     GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 PM EST
     SATURDAY FOR COASTAL WATERS FROM BONITA BEACH TO
     ENGLEWOOD FL OUT 20 NM-COASTAL WATERS FROM ENGLEWOOD
     TO TARPON SPRINGS FL OUT 20 NM-COASTAL WATERS FROM
     TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-WATERS
     FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
     WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO
     60 NM-WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL
     OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 PM EST SATURDAY FOR
     CHARLOTTE HARBOR AND PINE ISLAND SOUND-TAMPA BAY
     WATERS.

UPDATE/AVIATION/FIRE WEATHER...13/OGLESBY
MARINE...13/OGLESBY

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  52  55  40 / 100  50  40   0
FMY  73  58  63  44 /  90  40  30   0
GIF  71  50  56  36 /  90  10  10   0
SRQ  69  53  58  44 / 100  50  40   0
BKV  68  48  54  33 / 100  40  20   0
SPG  70  53  57  44 / 100  50  40   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK FROM 1 PM EST THIS AFTERNOON THROUGH
     SUNDAY MORNING FOR COASTAL CHARLOTTE-COASTAL
     HILLSBOROUGH-COASTAL LEE-COASTAL MANATEE-COASTAL
     SARASOTA-PINELLAS.

     HIGH SURF ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST
     SUNDAY FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-
     COASTAL LEE-COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT
     20 NM-COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS
     FL OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
     SUWANNEE RIVER FL OUT 20 NM-WATERS FROM BONITA BEACH
     TO ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD
     TO TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM
     TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.

     GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 PM EST
     SATURDAY FOR COASTAL WATERS FROM BONITA BEACH TO
     ENGLEWOOD FL OUT 20 NM-COASTAL WATERS FROM ENGLEWOOD
     TO TARPON SPRINGS FL OUT 20 NM-COASTAL WATERS FROM
     TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-WATERS
     FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
     WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO
     60 NM-WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL
     OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 PM EST SATURDAY FOR
     CHARLOTTE HARBOR AND PINE ISLAND SOUND-TAMPA BAY
     WATERS.

&&

UPDATE/AVIATION/FIRE WEATHER...13/OGLESBY
MARINE...13/OGLESBY
DECISION SUPPORT...69/CLOSE
Hazardous weather outlook, Jan 22, 5:31 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 AM EST FRI JAN 22 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-231045-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
531 AM EST FRI JAN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
THIS MORNING AND THROUGH MUCH OF THE AFTERNOON. SOME OF THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

...COASTAL FLOOD IMPACT...
STRONG WEST WINDS BEHIND A COLD FRONT WILL MAKE CONDITIONS
FAVORABLE FOR COASTAL FLOODING TO DEVELOP. HIGHER THAN NORMAL WATER
LEVELS COMBINED WITH LARGE SURF WILL LEAD TO MINOR FLOODING OF
LOW LYING AND FLOOD PRONE AREAS ALONG THE COAST...ESPECIALLY AT
THE TIMES OF HIGH TIDE. COASTAL RESIDENTS SHOULD BE ALERT FOR
LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT
PROPERTY.

...RIP CURRENT AND HIGH SURF IMPACT...
STRONG ONSHORE WINDS WILL RESULT IN A HIGH RISK OF RIP CURRENTS
STARTING THIS AFTERNOON AND HIGH SURF OF 5 FEET OR
GREATER BEGINNING TONIGHT. HIGH SURF WILL PRODUCE RIP CURRENTS
ALONG AREA BEACHES.

...MARINE IMPACTS...
STRONG WESTERLY WINDS BEHIND A COLD FRONT MOVING ACROSS THE GULF
WATERS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT
OPERATORS. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY BUT
INCREASING WINDS THIS AFTERNOON WILL SUPPORT A GALE WARNING ON
GULF WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...COASTAL FLOOD IMPACT...
STRONG ONSHORE WINDS CONTINUE INTO SUNDAY WITH CONDITIONS FAVORABLE
FOR COASTAL FLOODING. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER
STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY.

...EXCESSIVE COLD IMPACT...
COLD DRY AIR FILTERS IN FOR THE WEENED WITH FREEZING TEMPERATURES
ON THE NATURE COAST LATE SATURDAY NIGHT AND EARLY SUNDAY
MORNING...ELSEWHERE WIND CHILL VALUES WILL BE AT CRITICAL LEVELS.

...RIP CURRENT AND HIGH SURF IMPACT...
STRONG ONSHORE WINDS CONTINUE SATURDAY INTO PART OF SUNDAY...
PRODUCING HIGH SURF AND A HIGH RISK OF RIP CURRENTS ALONG AREA
BEACHES.

...MARINE IMPACTS...
STRONG WINDS MAINTAIN GALE WARNING AND SMALL CRAFT ADVISORIES
THROUGH SUNDAY...WITH HAZARDOUS BOATING CONDITIONS FOR SMALL
CRAFT OPERATORS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RUDE

In the hours before

Special weather statement, Jan 22, 9:30 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
930 AM EST FRI JAN 22 2016

FLZ056-057-061-162-165-262-265-221515-
HIGHLANDS-INLAND LEE-INLAND CHARLOTTE-DESOTO-COASTAL
CHARLOTTE-HARDEE-COASTAL LEE-
930 AM EST FRI JAN 22 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN DESOTO...CHARLOTTE...
NORTHEASTERN LEE AND SOUTHWESTERN HIGHLANDS COUNTIES...

AT 929 AM EST...A STRONG THUNDERSTORM WAS NEAR BABCOCK RANCH...OR 19
MILES NORTHWEST OF LABELLE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...ARCADIA...LAKE PLACID...LEHIGH ACRES...
OLGA...BABCOCK RANCH...VENUS...BUCKINGHAM...EAST DUNBAR...SOUTHWEST
FLORIDA AIRPORT...PALMONA PARK...SOUTHEAST ARCADIA...SYLVAN SHORES...
BABCOCK WEBB WMA...CHARLESTON PARK...LOCHMOOR WATERWAY ESTATES...PINE
MANOR...VILLAS AND PAGE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2651 8184 2684 8200 2729 8182 2741 8128
      2712 8125 2703 8127 2703 8156 2647 8156
TIME...MOT...LOC 1429Z 265DEG 29KT 2691 8170

TF
Special weather statement, Jan 22, 9:55 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
955 AM EST FRI JAN 22 2016

FLZ043-052-248-249-221530-
INLAND HERNANDO-SUMTER-INLAND PASCO-POLK-
955 AM EST FRI JAN 22 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUMTER...
SOUTHEASTERN HERNANDO...EASTERN PASCO AND NORTHWESTERN POLK
COUNTIES...

AT 954 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WESLEY CHAPEL SOUTH TO 6 MILES NORTHWEST OF
MASCOTTE...AND MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ZEPHYRHILLS...DADE CITY...BUSHNELL...ST. LEO...WESLEY CHAPEL SOUTH...
LAND O' LAKES...LAND O LAKES...ZEPHYRHILLS SOUTH...ZEPHYRHILLS
WEST...ZEPHYRHILLS NORTH...HILL 'N DALE...RIDGE MANOR...SAN
ANTONIO...CENTER HILL...WEBSTER...TARRYTOWN...ZEPHYRHILLS MUNICIPAL
AIRPORT...DARBY...ROCKRIDGE AND THE GREEN SWAMP.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2857 8226 2879 8196 2835 8196 2834 8186
      2836 8185 2836 8180 2834 8179 2834 8172
      2820 8179 2821 8247
TIME...MOT...LOC 1454Z 245DEG 31KT 2829 8236 2866 8193

TF
Special weather statement, Jan 22, 10:12 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1012 AM EST FRI JAN 22 2016

FLZ142-148-149-242-248-249-221600-
COASTAL CITRUS-INLAND HERNANDO-INLAND PASCO-INLAND CITRUS-COASTAL
HERNANDO-COASTAL PASCO-
1012 AM EST FRI JAN 22 2016

...A STRONG THUNDERSTORM WILL AFFECT HERNANDO...NORTHWESTERN PASCO
AND CITRUS COUNTIES...

AT 1011 AM EST...A STRONG THUNDERSTORM WAS 15 MILES NORTHWEST OF
HUDSON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRING HILL...BROOKSVILLE...INVERNESS...HOMOSASSA SPRINGS...BEVERLY
HILLS...HUDSON...WEEKI WACHEE...INVERNESS HIGHLANDS NORTH...CRYSTAL
RIVER AIRPORT...TIMBER PINES...BLACK DIAMOND...HERNANDO COUNTY
AIRPORT...WEEKI WACHEE GARDENS...NORTH WEEKI WACHEE...NORTH
BROOKSVILLE...HOMOSASSA...INVERNESS HIGHLANDS SOUTH...HILL 'N DALE...
SOUTH BROOKSVILLE AND HERNANDO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2887 8272 2887 8266 2891 8268 2902 8242
      2898 8234 2845 8228 2836 8271 2857 8264
      2865 8266 2867 8269 2867 8267 2871 8263
      2870 8265 2872 8271 2874 8264 2876 8269
      2883 8271 2879 8275 2880 8275
TIME...MOT...LOC 1511Z 244DEG 35KT 2847 8291

TF
Special weather statement, Jan 22, 10:37 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1037 AM EST FRI JAN 22 2016

FLZ050-149-151-249-251-221615-
INLAND PASCO-PINELLAS-COASTAL HILLSBOROUGH-INLAND
HILLSBOROUGH-COASTAL PASCO-
1037 AM EST FRI JAN 22 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HILLSBOROUGH...PASCO
AND PINELLAS COUNTIES...

AT 1036 AM EST...A STRONG THUNDERSTORM WAS NEAR EAST LAKE...OR NEAR
HOLIDAY...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...PLANT CITY...TEMPLE TERRACE...NEW PORT RICHEY...
ZEPHYRHILLS...DADE CITY...HUDSON...LUTZ...HOLIDAY...ST. LEO...EGYPT
LAKE-LETO...UNIVERSITY...LAND O LAKES...ZEPHYRHILLS SOUTH...EAST
LAKE...GREATER NORTHDALE...ZEPHYRHILLS NORTH...JASMINE ESTATES AND
PALM HARBOR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR
WEST CENTRAL FLORIDA.

LAT...LON 2819 8284 2823 8275 2838 8270 2844 8226
      2848 8220 2805 8210 2796 8265 2800 8263
      2804 8268 2796 8269 2793 8284 2799 8279
      2802 8281 2806 8278 2808 8283 2808 8277
TIME...MOT...LOC 1536Z 262DEG 35KT 2814 8265

TF
Special weather statement, Jan 22, 10:58 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1058 AM EST FRI JAN 22 2016

FLZ050-221630-
PINELLAS-
1058 AM EST FRI JAN 22 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PINELLAS
COUNTY...

AT 1058 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HARBOR BLUFFS TO 5 MILES WEST OF FORT DESOTO PARK...
AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLEARWATER...LARGO...PINELLAS PARK...SEMINOLE...SAINT PETERSBURG...
DOWNTOWN SAINT PETERSBURG...ST. PETERSBURG...ST. PETE BEACH...TIERRA
VERDE...FEATHER SOUND...GANDY...BAY PINES...SOUTH HIGHPOINT...
RIDGECREST...HARBOR BLUFFS...WEST AND EAST LEALMAN...GULFPORT...
TREASURE ISLAND...KENNETH CITY AND SOUTH PASADENA.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2792 8284 2795 8272 2787 8260 2773 8262
      2766 8269 2771 8271 2765 8273 2773 8275
      2773 8274 2770 8272 2774 8269 2775 8277
      2783 8276 2779 8279 2784 8282 2781 8281
      2781 8283
TIME...MOT...LOC 1556Z 271DEG 17KT 2793 8282 2761 8307

TF
Special weather statement, Jan 22, 11:05 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1105 AM EST FRI JAN 22 2016

FLZ151-251-221700-
INLAND HILLSBOROUGH FL-COASTAL HILLSBOROUGH FL-
1105 AM EST FRI JAN 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR HILLSBOROUGH COUNTY UNTIL NOON
EST...

AT 1105 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MACDILL AIR FORCE BASE...OR NEAR DOWNTOWN SAINT PETERSBURG...
MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAMPA...PLANT CITY...FISH HAWK...BRANDON...RIVERVIEW...APOLLO
BEACH...EAST LAKE-ORIENT PARK...TAMPA INTERNATIONAL AIRPORT...PALM
RIVER-CLAIR MEL...RUSKIN...MACDILL AIR FORCE BASE...GREATER SUN
CENTER...LITTLE MANATEE RIVER STATE PARK...DOVER...SEFFNER...SOUTH
TAMPA...RAYMOND JAMES STADIUM...ORIENT PARK...SOHO AND GIBSONTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR
WEST CENTRAL FLORIDA.

LAT...LON 2797 8258 2805 8209 2769 8211 2766 8254
      2770 8252 2776 8242 2778 8242 2778 8243
      2782 8239 2794 8244 2792 8249 2786 8249
      2783 8247 2784 8254 2794 8253 2797 8255
TIME...MOT...LOC 1605Z 272DEG 37KT 2785 8256

TF

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:40 PM ESTGale WarningTBW50 hr
Jan 22, 4:06 AM ESTCoastal Flood StatementTBWCharlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more42 hr
Jan 22, 4:06 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota60 hr
Jan 22, 4:06 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota54 hr
Jan 22, 5:58 AM ESTSpecial Marine WarningTBW47 min
Jan 22, 7:43 AM ESTSpecial Marine WarningTBW62 min
Jan 22, 8:02 AM ESTSpecial Marine WarningTBW43 min
Jan 22, 8:15 AM ESTSevere Thunderstorm WarningTBWCharlotte, Sarasota30 min
Jan 22, 8:22 AM ESTSpecial Weather StatementTBWCitrus, Hernando, Pasco38 min
Jan 22, 8:27 AM ESTSpecial Marine WarningTBW48 min
Jan 22, 8:42 AM ESTSpecial Marine WarningTBW48 min
Jan 22, 8:51 AM ESTSpecial Weather StatementTBWCharlotte, DeSoto39 min
Jan 22, 8:56 AM ESTSpecial Weather StatementTBWSumter49 min
Jan 22, 9:10 AM ESTSpecial Marine WarningTBW50 min
Jan 22, 9:14 AM ESTSpecial Weather StatementTBWPasco46 min
Jan 22, 9:30 AM ESTSpecial Weather StatementTBWDeSoto, Highlands45 min
Jan 22, 9:50 AM ESTSpecial Marine WarningTBW55 min
Jan 22, 9:55 AM ESTSpecial Weather StatementTBWSumter35 min
Jan 22, 10:02 AM ESTRiver Flood WarningTBWSarasota33 hr
Jan 22, 10:12 AM ESTSpecial Weather StatementTBWCitrus, Hernando48 min
Jan 22, 10:34 AM ESTSevere Thunderstorm WarningTBWPinellas26 min
Jan 22, 10:37 AM ESTSpecial Weather StatementTBWPasco38 min
Jan 22, 10:40 AM ESTSpecial Marine WarningTBW50 min
Jan 22, 10:58 AM ESTSpecial Weather StatementTBWPinellas32 min
Jan 22, 11:05 AM ESTSpecial Weather StatementTBWHillsborough55 min
Jan 22, 11:25 AM ESTSpecial Weather StatementTBWSumter50 min
Jan 22, 11:28 AM ESTSpecial Marine WarningTBW62 min
Jan 22, 11:57 AM ESTSpecial Weather StatementTBWPolk48 min
Jan 22, 12:11 PM ESTSpecial Weather StatementTBWPolk34 min
Jan 22, 12:42 PM ESTSpecial Weather StatementTBWPolk63 min
Jan 22, 4:07 PM ESTLake Wind AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more27 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.